Alert archive / Puerto Rico / Special Weather Statements in 2021
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Jul 25, 2021, 1:19 PM CDT. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 1:19 PM CDT (18:19 UTC)
- Expired
- Jul 25, 2021, 2:00 PM CDT
- In force
- 41 min
- Issued by
- NWS JSJ
The radar
The San Juan radar (TJUA), 63 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
019
WWCA82 TJSJ 251819
SPSSJU
Special Weather Statement
National Weather Service San Juan PR
219 PM AST Sun Jul 25 2021
PRZ005-006-251900-
North Central-Central Interior-
219 PM AST Sun Jul 25 2021
...A STRONG THUNDERSTORM IS AFFECTING THE NORTH CENTRAL
MUNICIPALITIES...
At 216 PM AST, a strong thunderstorm was located over Manati, moving
northwest at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Arecibo, Florida, Manati, Barceloneta, Ciales, Vega Baja, Pajonal,
Bajadero, La Alianza, Imbery, Coto Norte, La Luisa, Tiburones,
Animas, Bufalo, Tierras Nuevas Pon, Garrochales, Sabana Hoyos and
Tierras Nuevas Poniente.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1848 6659 1849 6655 1848 6653 1847 6648
1847 6645 1848 6644 1841 6639 1829 6653
1845 6673 1849 6667 1850 6663
TIME...MOT...LOC 1816Z 140DEG 8KT 1841 6652
$$
FRGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Jul 25, 9:38 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 25, 9:38 AM CDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1038 AM AST Sun Jul 25 2021
.UPDATE...
No significant changes to forecast, which is tracking well. The
combination of ventilation aloft from the upper-level trough and
moisture from the tropical wave will continue to support active
weather over the region. Showers and thunderstorms are expected
today into tomorrow. There is a continuing flood threat; urban and
small stream flooding is likely, with the potential for localized
flash flooding and mudslides.
&&
.AVIATION...
SHRA/TSRA expected in and around the USVI terminals and TJSJ/TJBQ
through this afternoon. This may cause tempo MVFR to brief IFR
conditions. Mtn tops obscd and bkn cigs btw FL020-FL060 expected
across PR with this activity. ESE winds will continue at 10-15 kts
with sea breeze variations over west/northwest PR. VFR conditions
expected late tonight into Monday morning.
&&
.MARINE...
Easterly winds up to 15 knots are sustaining choppy to hazardous
conditions for the local waters. Seas of up to 7 feet are expected
for the offshore Atlantic waters, and up to 6 feet elsewhere. A
Small Craft Advisory is in effect for the offshore Atlantic
waters, while operators of small craft should exercise caution
elsewhere.
There is a moderate risk of rip currents for the northern and
southeastern coasts of Puerto Rico, most beaches of Culebra and
St. Croix, southern and eastern beaches of Vieques, and some
southern beaches of the northern USVI.
&&
.PREV DISCUSSION... /issued 442 AM AST Sun Jul 25 2021/
SYNOPSIS...Unstable weather conditions will continue to prevail
due to plenty of moisture and the proximity of a TUTT-low. This
will enhance the potential for urban and small stream flooding as
well as localized flash flooding. Weather conditions are expected
to improve early the next workweek.
SHORT TERM...TODAY THROUGH TUESDAY...
The interaction between a TUTT-low and a strong tropical wave is
producing showers and thunderstorms across the islands. The
unsettled weather pattern will persist across the islands through at
least Monday afternoon when the lingering moisture of this wave
should slowly erode, and a ridge pattern builds aloft.
GOES-East-derived and GFS guidance indicated above-normal Total
Precipitable Water (TPW) across the U.S. Virgin Islands and Puerto
Rico. As the TUTT-Low continues to provide good ventilation aloft,
isolated to scattered thunderstorms will form once again across the
islands throughout the day. GFS-Galvez and Davidson Index suggest
favorable atmospheric conditions for the development of organized
convection near the eastern third of Puerto Rico, the U.S. Virgin
Islands, and surrounding waters later this afternoon into the
evening. The islands had a moderate to high flooding threat. Expect
urban and small-stream flooding, with localized flash flooding
and mudslides today.
Showery weather will persist on Monday as the lingering moisture of
the wave and the TUTT-low remain near the islands but in a more
seasonal pattern. A mid to upper-level ridge building aloft and a
dry air mass with Saharan Dust Particles will limit the potential
for showers and thunderstorm development after Monday afternoon into
Tuesday. The typical weather pattern will return by Tuesday.
LONG TERM...Wednesday through Monday...
A retrogressing TUTT will enhance moisture advection and
instability early in the forecast cycle. As this feature moves
away, a mid level ridge will build once again across the forecast
area with some weakening expected by the end of the upcoming
weekend. At lower levels, surface high pressure across the north
central Atlantic will continue to yield moderate easterly winds.
Latest guidance suggests best moisture advection Wednesday night
into Friday with precipitable water values near 2 inches. This
evolving pattern will result in showers across the US Virgin
Islands and eastern Puerto Rico at times with afternoon showers
and thunderstorms across western Puerto Rico Wednesday thru early
Friday. Friday afternoon into the upcoming weekend, fair weather
conditions are expected to prevail across much of the forecast
area with locally induced showers and isolated thunderstorms
focused over western areas of Puerto Rico each afternoon. Maximum
temperatures continue to range in the upper 80s to low 90s.
AVIATION...A tropical wave will bring SHRA/TSRA across the islands
through the fcst prd. VCTS will persist across most of the
terminals of PR/USVI today. Later today, we cannot rule out
periods of MVFR or IFR conditions due to TSRA/+SHRA. SHRA/TSRA
will spread across most of the islands after 25/14z. Winds will
continue calm-light/VRB but gusty near TSRA/SHRA, increasing from
the SE at 10-20 kt with higher gusts and sea breeze variations
after 25/12Z.
MARINE...Moderate easterly winds will continue to prevail during
the next several days with seas expected to mostly range between
3 and 5 feet. However, across the northeastern portion of the
offshore Atlantic waters, seas of up to 7 feet are possible
through early Monday morning. For beachgoers, a moderate risk of
rip currents is expected to continue across most of the beaches of
north and southeast Puerto Rico as well as Culebra, Vieques, and
the US Virgin Islands.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 86 79 88 78 / 70 60 40 20
STT 87 80 90 79 / 70 70 40 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...Small Craft Advisory until 6 AM AST Monday for Atlantic Waters
of Puerto Rico and USVI from 10 NM to 19.5N.
&&
SHORT TERM...DS
LONG TERM....CRS
PUBLIC DESK...RVTHazardous weather outlook, Jul 25, 4:13 AM CDT, 9 hours 6 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 452 AM AST domingo 25 de julio de 2021 AMZ710>745-PRZ001>013-260900- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y Caribe- 452 AM AST domingo 25 de julio de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe el potencial de tronadas con lluvias y rafagas fuertes a traves de gran parte de Puerto Rico durante el transcurso del dia. .Inundaciones...Lluvias de moderadas a fuertes podrian ocasionar inundaciones urbanas y de riachuelos a traves de Puerto Rico e inundaciones repentinas localizadas a traves de porciones del norte y este de Puerto Rico. .Oleaje...Se espera oleaje picado de hasta 7 pies a traves de las aguas mar afuera del Atlantico. Oleaje de hasta 6 pies se espera a traves de las aguas mar afuera del Caribe y el Pasaje de Anegada. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte y sureste de Puerto Rico, al igual que para la mayoria de las playas de Vieques y Culebra. .Dias dos hasta el siete...lunes a sabado Los efectos locales y diurnos junto a la humedad causaran aguaceros y tronadas por las tardes. Una masa de aire Sahariano se movera sobre el area el lunes y permanecera sobre el area hasta el martes. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ715-725-VIZ001-002-260900- San Tomas, San John e Islas Adyacentes-Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 452 AM AST domingo 25 de julio de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Tronadas...Existe el potencial de tronadas con lluvias y rafagas fuertes a traves de las Islas Virgenes Americanas. .Inundaciones...Lluvias fuertes podrian ocasionar inundaciones urbanas. .Oleaje...Se espera oleaje picado de hasta 7 pies a traves de las aguas mar afuera del Atlantico. Oleaje de hasta 6 pies se espera a traves de las aguas del Caribe y el Pasaje de Anegada. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para la mayoria de las playas de las islas. .Dias dos hasta el siete...lunes a sabado Los efectos locales y diurnos junto a la humedad causaran aguaceros y tronadas por las tardes. Una masa de aire Sahariano se movera sobre el area el lunes y permanecera sobre el area hasta el martes. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
In the hours before
Special weather statement, Jul 25, 1:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Juan PR
219 PM AST Sun Jul 25 2021
PRZ005-006-251900-
North Central-Central Interior-
219 PM AST Sun Jul 25 2021
...A STRONG THUNDERSTORM IS AFFECTING THE NORTH CENTRAL
MUNICIPALITIES...
At 216 PM AST, a strong thunderstorm was located over Manati, moving
northwest at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Arecibo, Florida, Manati, Barceloneta, Ciales, Vega Baja, Pajonal,
Bajadero, La Alianza, Imbery, Coto Norte, La Luisa, Tiburones,
Animas, Bufalo, Tierras Nuevas Pon, Garrochales, Sabana Hoyos and
Tierras Nuevas Poniente.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1848 6659 1849 6655 1848 6653 1847 6648
1847 6645 1848 6644 1841 6639 1829 6653
1845 6673 1849 6667 1850 6663
TIME...MOT...LOC 1816Z 140DEG 8KT 1841 6652
FRGThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:19 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 25, 12:24 PM CDT | Areal Flood Advisory | JSJ | 111 min | |
| Jul 25, 12:50 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jul 25, 1:05 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 25, 3:07 PM CDT | Areal Flood Advisory | JSJ | 113 min | |
| Jul 25, 3:52 PM CDT | Special Marine Warning | JSJ | 53 min | |
| Jul 25, 5:42 PM CDT | Special Marine Warning | JSJ | 48 min |
Nearby
Special Weather Statements in Puerto Rico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.